MAUDE Adverse Event Report: EXACTECH, INC. GXL NUETRAL LINER, G0 28MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. GXL NUETRAL LINER, G0 28MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number COCR FEM HEAD 28MM +3.5 OFFSET 12/14
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 02/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately six years post initial left side tha, this female patient was brought back with left hip pain and signs of osteolysis.The femoral head was removed, the stem was well fixed, the acetabular liner was removed with the use of a bone screw, the cup was checked and found to be well fixed.A new g 0 28mm lipped xle liner was implanted.A new femoral head was placed and hip was reduced.There was no breakage to device or surgical delay/prolongation.Patient was last known to be in stable condition following the event.X-rays attached.The devices will be return.
 
Additional Manufacturer Narrative
Concomitant medical products: gxl nuetral liner, g0 28mm id (cat# 130-28-50 / serial# (b)(4)) additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Section h10: (h3) based on the available information, the patient involved meets the following risk criteria for early prosthesis wear/osteolysis as specified: significant edge loading of the femoral head on the acetabular liner due to acetabular component positioning and combination of largest available femoral head and/or thinnest available acetabular liner was used.The most likely cause for the revision reported due to early prosthesis wear and osteolysis is a combination of the risk factors specified.
 
Event or Problem Description
Revision op report received via the legal department- revision left hip procedure on (b)(6) 2022.Pre & post operative diagnosis: failed total hip arthroplasty surgery performed: left hip revision arthroplasty of the acetabular and femoral component.The surgeon noticed significant acetabular wear and cystic changes in the acetabulum.The patient tolerated the procedure well with no complications.She was taken back to the postanesthesia recovery room in stable fashion with successful left anterior hip revision arthroplasty of both the acetabular and femoral components.There is no other information available.
 
Additional Manufacturer Narrative
Additional information- b5.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6.Mdr section codes updated/corrected: a, d, g.The most likely cause for the revision reported due to early prosthesis wear and osteolysis is a combination of the risk factors for gxl: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
GXL NUETRAL LINER, G0 28MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key13623402
Report Number1038671-2022-00226
Device Sequence Number5269598
Product Code JDI
UDI-Device Identifier10885862022059
UDI-Public10885862022059
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K100269
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/10/2020
Device Model NumberCOCR FEM HEAD 28MM +3.5 OFFSET 12/14
Device Catalogue Number130-28-50
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2022
Supplement Date Received by Manufacturer06/15/2022
07/19/2023
07/23/2025
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date07/11/2022
07/19/2023
07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale